MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XPT TOTAL HCG (THCG) ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XPT TOTAL HCG (THCG) ASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside the united states customer obtained a discordant elevated advia centaur xpt - total hcg (thcg) result for a pregnant female patient.The initial result was reported to the physician, who questioned the results.The sample was remeasured twice on same advia centaur xpt, and the results were lower.This sample was also diluted onboard with the dilutions of 1:10, 1:100 and 1:200 and all the diluted results resulted as errors.Quality control was in range at the time of testing and no instrument errors were found with the system during this event.The interpretation of results section of the advia centaur xpt total hcg instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens continues to investigate.
 
Event or Problem Description
The customer obtained a discordant elevated advia centaur xpt - total hcg (thcg) result for a pregnant female patient.The initial result was reported to the physician, who questioned the results.The sample was remeasured twice on same advia centaur xpt, and the results were lower.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant advia centaur xpt total hcg result.
 
Additional Manufacturer Narrative
Initial mdr 1219913-2023-00044 was filed on (b)(6) 2023 reporting a customer from outside the united states obtained a discordant elevated advia centaur xpt - total hcg (thcg) result for a pregnant female patient.The initial result was reported to the physician, who questioned the results.The sample was remeasured twice on same advia centaur xpt, and the results were lower.This sample was also diluted onboard with the dilutions of 1:10, 1:100 and 1:200 and all the diluted results resulted as errors.Additional information - (b)(6) 2023.The customer observed a falsely elevated, non-reproducible total human chorionic gonadotropin (thcg) patient sample using reagent lot 341 on an advia centaur xpt.On (b)(6) 2023, an initial thcg result of 670.2 miu/ml was reported to the physician and questioned.The sample was re-centrifuged and repeated, which produced results of 45.4 miu/ml and 56.5 miu/ml, the former of which was reported to and accepted by the physician.Biorad controls were within expected ranges, and no instrument errors were reported during the day of this event.There were no issues with other samples tested on the day of this event.The instrument was serviced on (b)(6) 2023 in which reagent probes were recalibrated, and the reagent mixer and acid/base pumps were checked.These service actions are considered normal troubleshooting for an issue of this nature.Thcg precision was verified following service and was acceptable.Based on available information, the cause of the discordant result is consistent with sample integrity and/or a sample handling issue.No potential product issue is observed.The customer is operational.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ADVIA CENTAUR XPT TOTAL HCG (THCG) ASSAY
Common Device Name
TOTAL HCG (THCG) ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key16486178
Report Number1219913-2023-00044
Device Sequence Number20248862
Product Code JHI
UDI-Device Identifier00630414505176
UDI-Public00630414505176
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K925277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2023
Device Model NumberN/A
Device Catalogue Number10308985
Device Lot Number341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2023
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age29 YR
Patient SexFemale